Hail, Huron
- When
- August 15, 2:45 PM EST
- Where
- Huron County, Norwalk
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -82.617
Penny size hail was observed five miles west of Norwalk.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 15, 1:40 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT SUN AUG 15 2004 .SHORT TERM (TNGHT THROUGH TUE)... SHWRS AND A FEW TSTMS PERSIST OVR NW OH ALNG A BNDRY. WL PUT A 40 PCT CHC THERE FOR THE EVE HRS. OTRW AS THR TROF SWINGS THRU THE AREA TNGHT THERE COULD BE AN ISLD SHWR...CONTG IN ERN OH/NW PA FOR THE MRNG HRS. THEN THE HI BLDS ACRS THE AREA WITH DRIER AIR. NXT FNT APPROACHING TUE AFTN SO WL PUT CHC SHWRS/TSTMS IN WRN SXNS TO THEN. GUID TEMPS LOOK FINE. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... DAY 7 DRY WITH HI PRES OVR THE AREA...RMDR UNCHGD. && .AVIATION (18Z - 18Z)... OTHER THAN THE SHOWER/TSTM ACTIVITY OVER THE WEST THIS AFTN/EARLY THIS EVENING...WL GO WITH CLEARING SKIES AFTER SUNSET. WITH MOISTURE FROM THE AFTN RAINS...HIGHER DWPTS AND LIGHT WINDS OVERNIGHT...FOG SHOULD BE A FACTOR. HAVE HIT FDY AND TOL THE HARDEST WITH VSBYS DROPPING TO AOB 1SM BY 08Z. ELSEWHERE...HAVE WENT 1-3 MILES BY 10Z. FOG SHOULD BURN OFF QUICKLY TMRW AM WITH VFR CONDITIONS BY 14Z. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...21 LONG TERM...21 AVIATION...MRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1217 PM EDT SUN AUG 15 2004 OHZ003-006>008-151913- LUCAS OH-OTTAWA OH-SANDUSKY OH-WOOD OH- INCLUDING THE CITIES OF...BOWLING GREEN...FREMONT... PORT CLINTON AND TOLEDO 1217 PM EDT SUN AUG 15 2004 SCATTERED THUNDERSTORMS WERE DEVELOPING AT MID DAY OVER NORTHWEST OHIO. A FEW THESE STORMS CAN PUT DOWN LOCALLY HEAVY RAINS OF HALF INCH TO AROUND AN INCH PER HOUR. THEY ALSO MAY CONTAIN SMALL HAIL. THE THUNDERSTORMS SHOULD DIMINISH EARLY THIS EVENING. THOMPSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 102 PM EDT SUN AUG 15 2004 OHZ007>009-151857- ERIE OH-OTTAWA OH-SANDUSKY OH- INCLUDING THE CITIES OF...FREMONT...PORT CLINTON AND SANDUSKY 102 PM EDT SUN AUG 15 2004 ...WATERSPOUTS REPORTED IN SANDUSKY BAY... AT 1225 PM...THE COAST GUARD REPORTED THAT BOATERS OBSERVED SEVERAL WATERSPOUTS IN SANDUSKY BAY. THE SHOWERS THAT WERE PRODUCING THESE WATERSPOUTS WERE MOVING SLOWLY TO THE EAST AND SOUTHEAST. OCCASIONALLY...WATERSPOUTS REACH THE SHORELINE CAUSING GUSTY WINDS NEAR THE SHORELINE. HOWEVER...THE WATERSPOUT USUALLY DIMINISHES QUICKLY SOON AFTER REACHING THE SHORELINE. IF YOU OBSERVE A WATERSPOUT FROM THE SHORE...QUICKLY MOVE AWAY FROM THE PATH OF THE WATERSPOUT. GUSTY WINDS WILL ACCOMPANY THE WATERSPOUT WHICH MAY CAUSE LOOSE OBJECTS TO BE BLOWN AROUND. PLEASE REPORT ANY WATERSPOUTS TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CLEVELAND. MRD
The Cleveland radar (KCLE), 66 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed five miles west of Norwalk.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420375.